Thursday, August 21, 2014

Sunday, November 09, 2008 cathy, Community Member, asks

Q: bleeding under the skin of my lower arms

after starting symbcort the skin on my lower arms has gotten so thin that the least touch causes bleeding under the skin.It is scarring my arms.It looks so bad.I have been told that this is a side effect and there is nothing I can do.I know others with asthma and they do not have this problem.I think I need to change meds.The info on the inhaler says you need to report this.I have to no avail.help please

Answer This
Answers (3)
Linda, Community Member
8/ 4/12 10:44pm

wow... I have the same problem... two for two. Symbicort AND Atenolol.. I am betting on Symbicort,, my arms a MESSSS.. about three inches from my wrist bone up, I have bleeding under the skin, and they break very easy and bleed A LOT, leaving marks all over my arms,,, My arms are not thin-thin, but not fatty either, average i guess,,but i keep getting these CONSTANTLYYYY,,  I see my primary Monday and will bring this to her attention again, The first time she suggested i see a dermatologist, but I cannot afford another doc. I do notice AT TIMESSSS the blood under skin switch from arm to arm. I am really interested in this, Cathy I am sorry, I know what you are experiencing, yet, i am glad i found someone else that has this issue......I see your post is from 08, have you or anyone else come to a conclusion?????? Thank you.. Linda- best wishes

Reply
Carol, Community Member
8/20/12 3:39pm

Linda,

 

I also have this problem! And also have asthma, I take Advair.  It is gotten so bad that I wear long sleeve shirts most of the time.  I've read other posts on other sites that suggest 1000 mg of Vit C.  Periodically I google "bleeding under skin when I lightly bump my arm" and this came up.  I don't have any answers but it was a relief to see a recent post and made me feel not quite so alone.  My dermatologist says "thin skin, nothing you can do."  I don't believe that!

 

Thanks again,

Carol

Reply
Judy D., Community Member
12/28/09 12:06am

What other drugs cause this condition?  What about nortriptyline?  Or Atenolol ?

Reply
T Simon, Community Member
12/ 9/11 11:40pm

I also have asthma and am having the same problem with Advair.

 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By cathy, Community Member— Last Modified: 05/17/13, First Published: 11/09/08